PMR, prednisone and cataract surgery/slow healing? - PMRGCAuk

PMRGCAuk
10,697 members19,385 posts

PMR, prednisone and cataract surgery/slow healing?

PMRwife
PMRwife

Hello! My husband was diagnosed with PMR and RS3PE in July. His already bad cataracts degenerated quickly and he had his left eye operated on 2 weeks ago. Even with the use of the laser, a stitch was needed as his eye was “leaking” — today the surgeon snipped the knot but the actual stitch is still in his eye. The surgeon was hesitant to pull it out and possibly open up the incision again. Apparently my husband is healing very slowly, most likely due to the steroids. Has anyone else had this problem?

He started at 40 mg..and is at 15 mg now.

7 Replies
oldestnewest

Slow healing is certainly in the side effects. Please extend my sympathies to him, it sounds miserable. I hope it resolves quickly.

Hi there,

Just a thought, you might want to look at his diet. Sometimes you need to really increase nutritious food so the cells get what they need to heal. I drink a lot of green smoothies and frequently make a bone broth with tons of veggies.

I so agree! He’s stubborn! And the steroids have “enhanced” this trait,,, but I’m slipping healthy foods in where I can. I worry that the surgery wasn’t successful, his Dr doesn’t seem to understand or appreciate that he has a systemic issue going on and seems confused by his slower healing.... so that doesn’t help us relax about it.

Can you get a second opinion?

DorsetLady
DorsetLadyPMRGCAuk volunteer

Hi,

I had mine operated on when I was at 6.5mg, so considerably lower than your husband. Have to say it healed very well, but then I am a “good” healer.

Has he got a follow up appointment with Eye Dept, and/or they given him any specific advice?

It might just be a slow process so try not to worry.

PMRwife
PMRwife
in reply to DorsetLady

He is going in weekly. Still has the stitch and the dr says the eye looks good but perplexed at the very slow healing. Sigh. me Stubborn won’t consider another opinion so we will just ride this out a while longer. I was hoping others had experienced this. Thank you for all of the replies. It’s most appreciated!

Sorry can't help but slow healing can be a curse of steroids - but if he's a slow healer normally then just see how it goes, as long as he's getting regular checks. Hope he's not too uncomfortable, doesn't sound nice at all. Perhaps a second opinion......

You may also like...